MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL

COVIDIEN MFG DC BOULDER SITUATE; COUNTER, SPONGE, SURGICAL
Model Number 01-0031
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post-operatively on lap adrenalectomy, initially, an rf machine was used but the rf mat was unintentionally folded during positioning in a case.After the case, the mat was used but it showed detection even when the sponge counts were correct with rf machine (serial#: (b)(6)).A replacement machine was used (serial#: (b)(6) ) with the same mat which also revealed detection.The staff used the wand which cleared the count but per policy, an x-ray was taken with the negative result which delayed the case.
 
Additional Manufacturer Narrative
D10 concomitant product: 01-0043, console; model 200x (serial#:(b)(6) ); 01-0043, console; model 200x (serial#: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b1, b2, h1 additional information: g3 new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during laparoscopic adrenalectomy.Initially, the rf mat was unintentionally folded during positioning.After the case, the mat was used but it showed detection even when the sponge counts were correct with rf machine x18asq.A replacement machine was used x18aoy with the same mat which also revealed detection.The staff used the wand which cleared the count but per policy, an x-ray was taken (negative) which delayed the case.The mat was checked which resulted in clear reading.On the next procedure with the same patient, patient was on supine position and the same mat was used.After the case, the count was correct but when the mat was used, it revealed detection again.The staff used the wand to verify the count and the machine x18aoy cleared the reading.Sponge, needle and instrument counts were reported to be correct twice and all rfa intact.Eventually, one of the mat was malfu nctioning which had clear detection but the other(mat) was positive.Xrays were negative for retained foreign body.

Brand Name
SITUATE
Common Device Name
COUNTER, SPONGE, SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19561046
Report Number1717344-2024-01326
Device Sequence Number20720346
Product Code LWH
UDI-Device Identifier10884521700642
UDI-Public10884521700642
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01-0031
Device Catalogue Number01-0031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/20/2024
07/03/2024
07/03/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date06/20/2024
07/16/2024
07/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight77 KG